U.S. doctors online nowAsk doctors free
Charleston, SC
A 26-year-old female asked:

Can an antibiotic cause you to bleed? i was prescribed one today and i went to the restroom about an hour and a half after taking it and there was a bunch of bright red blood. is this normal?

1 doctor answer1 doctor weighed in
Dr. Vitaliy Krol
Infectious Disease 20 years experience
GI Bleeding : bleeding from gastrointestinal track is never normal and has to be evaluated. It can be as simple as inflamed hemorrhoids or more serious form of colitis. Antibiotics in general should not cause bleeding. Please call you doctor or go to Er or urgent care center

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 18, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.